Alert archive / Kansas / Wind Advisories in 2017
Wind Advisory 1, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jan 8, 2017, 12:02 PM CST for 13 counties in Kansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2017, 12:02 PM CST (18:02 UTC)
- Expired
- Jan 8, 2017, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chase County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 22 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 6.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225 WWUS73 KICT 081802 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1202 PM CST SUN JAN 8 2017 KSZ051>053-067>069-082-083-091>093-090000- /O.NEW.KICT.WI.Y.0001.170108T1802Z-170109T0000Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY- INCLUDING THE CITIES OF...MCPHERSON...HILLSBORO...MARION... PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...DERBY... HAYSVILLE...BEL AIRE...PARK CITY...VALLEY CENTER...WICHITA... ANTHONY...HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY 1202 PM CST SUN JAN 8 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...STRONG CROSS WIND EFFECTS MAY BE EXPERIENCED ALONG WEST TO EAST ORIENTED ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
777 WWUS73 KICT 081926 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 126 PM CST SUN JAN 8 2017 KSZ070-094-090000- /O.EXA.KICT.WI.Y.0001.000000T0000Z-170109T0000Z/ GREENWOOD-ELK- INCLUDING THE CITIES OF...EUREKA...MADISON...HOWARD...MOLINE... LONGTON...GRENOLA 126 PM CST SUN JAN 8 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...STRONG CROSS WIND EFFECTS MAY BE EXPERIENCED ALONG WEST TO EAST ORIENTED ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ051>053-067>069-082-083-091>093-090000- /O.CON.KICT.WI.Y.0001.000000T0000Z-170109T0000Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY- INCLUDING THE CITIES OF...MCPHERSON...HILLSBORO...MARION... PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...DERBY... HAYSVILLE...BEL AIRE...PARK CITY...VALLEY CENTER...WICHITA... ANTHONY...HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY 126 PM CST SUN JAN 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...STRONG CROSS WIND EFFECTS MAY BE EXPERIENCED ALONG WEST TO EAST ORIENTED ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jan 8, 11:41 AM CST, 21 minutes earlier.
Area forecast discussion, Jan 8, 11:41 AM CST, 21 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1141 AM CST Sun Jan 8 2017 .SHORT TERM...(Today through Tuesday Night) Issued at 310 AM CST Sun Jan 8 2017 Highlight: Warming trend still scheduled. A mid-level shortwave that is located from Western SD to Northeast NM will gradually strengthen as it moves E/SE across the Great Plains today. This character will induce a lower-deck surface trof to strengthen across the Western Plains that will likewise move E across the Northern Plains. This pattern will push the Arctic High that has kept the neighborhood in the freezer since Tue Night east that should reach the OH & Northern TN valleys late this afternoon then close to the East Coast tonight. The lower-deck SE flow will shift to the S/SW & increase to produce a strong warmup with about a 30F diurnal range likely. With the mid-upper shortwave shearing as it crosses the OH Valley a deepening & strengthening zonal component will dominate the Great Plains. Highs would likely reach 45-50F across KS & the 50s on Tue. A 2nd mid-level shortwave that'll surge E across the Great Plains will sweep a Pacific front across the KS region to promote WNW flow. Tue would therefore be the warmest day of the week. .LONG TERM...(Wednesday through Saturday) Issued at 310 AM CST Sun Jan 8 2017 Wed-Thu: Quiet weather continues for all areas although colder weather will arrive Thu Eve when the next Arctic Front moves S/SE across KS. Thu Night-Sat: The next shot of adverse weather still slated to arrive Thu Night as an Arctic High moves E across the Northern Plains that'll push the front into the Southern Plains. This would induce a fairly strong NE flow across the immediate KS Neighborhood throughout the end of the week. The ECMWF continues to depict the more ominous picture, especially for Southeast KS where a mixture of freezing rain & sleet may occur. Snow would occur across the remainder of KICT Country. Accumulations in Advisory Country are likely. These periods will continue to draw considerable attention as the week progresses. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1137 AM CST Sun Jan 8 2017 Lee trough and associated pressure gradient will maintain diurnally strong southerly winds this afternoon, with peak gusts of 35-40 knots in central/south-central Kansas before speeds diminish toward early evening. Tomorrow will be a near persistence forecast with strong...diurnally gusty southerly winds developing late morning through the afternoon given the lee trough. Otherwise, expect VFR weather with some passing mid-high level cloudiness. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 43 22 46 39 / 0 0 0 0 Hutchinson 42 22 46 37 / 0 0 0 0 Newton 41 22 45 37 / 0 0 0 0 ElDorado 42 22 46 39 / 0 0 0 0 Winfield-KWLD 43 24 48 41 / 0 0 0 0 Russell 38 20 47 33 / 0 0 0 0 Great Bend 39 20 48 35 / 0 0 0 0 Salina 37 21 45 35 / 0 0 0 10 McPherson 40 21 45 36 / 0 0 0 0 Coffeyville 41 25 47 44 / 0 0 0 10 Chanute 38 23 44 41 / 0 0 0 10 Iola 37 23 44 40 / 0 0 0 10 Parsons-KPPF 40 24 46 43 / 0 0 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...EPS LONG TERM...EPS AVIATION...JMC
Hazardous weather outlook, Jan 8, 6:56 AM CST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 656 AM CST SUN JAN 8 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-091300- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 656 AM CST SUN JAN 8 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT VERY HIGH GRASSLAND FIRE DANGER IS LIKELY OVER MUCH OF SOUTH CENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LIGHT SNOW IS POSSIBLE FROM LATE THURSDAY NIGHT THROUGH SATURDAY. SOME ACCUMULATION MAY RESULT. DETAILS WILL CERTAINLY BE PROVIDED AS THE END OF THE WEEK APPROACHES. WIND CHILLS FROM ZERO TO THREE BELOW ARE POSSIBLE IN CENTRAL KANSAS LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. WINDS CHILLS FROM ONE BELOW TO EIGHT BELOW ARE LIKELY FOR MOST AREAS FROM FRIDAY NIGHT UNTIL SATURDAY MORNING WITH THE COLDEST WIND CHILLS IN CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.